Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Hypo to Hyper

From: lhe - 2 years 35 weeks ago

My underactive thyroid (caused by radiation treatment on my throat for Hodgkins) has been fairly stable for over 15yrs until March 2013 when it was a Normal thyroid function result, I had started to feel ill, I have blood pressure problems and Mitral Valve is dodgy. The Doctor altered my BP Meds and stopped some other meds over the following months due to Kidney/Liver blood tests results. My health deteriorated over the next few months, concentrating on the B/P and Mitral Valve my GP and I thought this was the cause of the palpitations, weakness. I got to the point I couldn't take 10 steps from the bedroom to the bathroom without being dizzy, having to hold on to door frames as I made the steps. At the end of July I was that ill I couldn't get to a GP appointment and rang 999, I was checked in A&E and admitted to the AMU ward overnight. The Ward GP asked when it all started and ran a thyroid check. My Free T4 was 28.8 (toxic) which was causing the palpitations.
Levothyroxine was stopped for 3weeks to check there was no nodules/cancer. My next blood test result showed I was Hypo again 9.4. Restarted on 25mg levothyroxine and back to endocrinology in 4 weeks. Slowly the dosage increased to 50mg as I was still hypo. After 6weeks it was still low but the palpitations were occasional flutters on exertion, I managed to walk without dizzy spells but not back to full function or driving. After 8weeks the dosage was increased to 50mg Mon - Fri and 75mg Sat and Sun(14.11.13) by 23rd Dec I knew I was getting Hyper, 24th Dec I was palpitating and back to hanging onto door frames to walk around my small bungalow. No Doctor open and aware of the cause I took myself off Levothyroxine till after Xmas which ws spent in bed till the surgery was open. 30th Dec I got a blood test and the result was 16.6 free T4. GP advised taking 25mg for 3 days 3rd to 6th Jan then another blood test on 6th Jan. 14.4 within the normal range but still banging palpitations. 25mg every other day for 2weeks. Blood test 9.8 but no banging palpitations and able to move about fairly easy more Normal.GP advised 25mg for two days then miss a day for a week and go back next Mon 27th for another blood test. The 2nd day with 25mg and the dizzy/palpitation started... Why suddenly go Hyper /Toxic ?? In April 2013 I started a StopSmoking attempt, NRT patches and nearly managed it but stressed after 9weeks caused me to weaken and start smoking again, stress is a High BP factor and also there are warnings about not using/taking NRT if you have Hyperthyroidism. I've never felt as ill before in my life. I'm still waiting for my next endocrinology Out Patient appointment since the 14th Nov and can't believe how quickly the extra 25mg at weekends sent me High range Hyper from 14.11 to 23.12

Do you find this discussion helpful?
0

1 Response

Is this good advice?
0

Hello, My best advise for anyone that has to take a thyroid hormone is use only ARMOUR THRYOID. My wife lost her thyroid due to cancer and was treated with SYNTHROID.
She started having palpitations, high blood pressure, didn't have any energy for more than an hour of being out of bed!!, real bad panic attacks and mood swings. She went to every endocrinologist in the Springfield, Mo. and none of them wanted to or believed her about the side effects. She had symptoms of hypo and hyperthyroidism. They even eventually recommended her to a psychiatrist. She also almost went completely blind and couldn't get out in the light of day at all without the light hurting her eyes. She could read in the dark!! We only had one light on in the house and the curtains closed. She finally got clear of the cancer and she requested her primary care to put her on Armor Thyroid
and within a few weeks things started to return to normal.
Her vision returned to almost normal, her anxiety, energy levels, blood pressure and everything else returned to normal. She takes a dose that keeps her TSH level to just a little about 0. Armor Thyroid doses don't fluctuate like the synthetics have to. She has been on the same dose since getting here TSH to the near 0. The synthetics are not always
able to be converted to T3 which is what the body uses. T4 is just stored in the thyroid and converts to T3 when needed.
What about T1 and T2?? All are in Armor Thyroid. The only side effects of Armor is Hypo or Hyper if you take too much or not enough. Hope this helps you to a full recovery. BIll

SHOW MAIN MENU
SHOW SUB MENU